No Fun being in OZ

My mobility is becoming worse and I am also having neuropathy-type foot drag -- occasionally the  toes on my right foot fold over and I don't feel them right away until I've scraped them on the floor or stairs! And my feet, (even though I  think they are "up") aren't and I trip... I am unsteady.  My husband is constantly having to steady me and help me maneuver on the occasions we leave the house or he pushes me in a transport chair.

These are NEW symptoms which have developed over the last two pulses.   I have had problems with my right knee since the beginning of capi but these symptoms are different. My left knee and leg are now affected.

The last 2 pulses have hit my legs hard (and I am not even up to the full dose or days.)  The bactrim I took for my recent bladder issues post pulse... tightened my legs up and it definitely hit some bugs that I don't think were previously addressed, but now walking is again very difficult..  I am contemplating getting a walker or cane just to get around in my house... 

I had a dr. appt. last Friday and when I mentioned this to him, he surprisingly said "those are neurological signs".... to which I replied, uh, yeah.  But no other recommendations.

I had an MRI last Spring (brain) and there were no lesions; BUT this was an "open air MRI unit" as I am severely claustrophobic.  Should I request an MRI for my spine, just to be sure?    Any comments on the  "open air MRI's" sensitivity versus the standard-type MRI?

I'm becoming a bit worried as I feel like I am "freezing up" like the Tin Man.... where's that can of oil??? 

 

JeanneRoz

 

 

Jeanne, do arrange a spinal MRI if only to stop the worry, because worry will only make things worse.  If you have lesions an open MRI unit will show them, but maybe not in such detail because, for one thing, its harder to keep still.  If there is something wrong, it will show up, though but if there is nothing there, you can stop worrying and that will make you feel a lot better............Sarah

An Itinerary in Light and Shadow

Completed Stratton/Wheldon regime for aggressive secondary progressive MSi in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.

I've had almost identical symptoms, and was recently sent to a neurologist.  He believes (and I also believe) they are only muscular problems and not neurological problems.  Prossibly resulting from die-off and/or due to lack of consistent stretching and exercise. 

But I understand exactly what you mean - that 'freezing up' of the legs, and resulting 'foot drop', but again - it can just be a muscular problem that is causing that.

Kelly

Diagnosed FMSi Feb '07.  2x/day: 600 mg NACi, 100 mg Doxyi, 500 mg Amoxicillini, 2000 iu Vit. D.  450 mg Valcyte.  250 mg Azi M/W/F.  500 mg 375 mg Flagyli pulses every 3-4 weeks.  Started CAPi June '07. 

oh Jeannie,

this hasn't been easy for you one bit!  If you are covered or can afford an MRI, perhaps it is worth it to see just what if anything, is going on.

I had neuroi sxi on my spiral downward & there isn't doubt in my CPni brain that it is the cause.  I have drop foot anyway on the right side as a result to sciatic nerve pinched & injury to L5 & L4 discs.  When I am tired it is a bit of a pain.

so, presently, I have added dog bite to my face, to my list of problems.  The tetanus shot has my FMSi flare jumpin.  I took 4 stitches to the jagged line on my upper lip along with some other tooth holes.  Ya know, this is a neighbour dog, who has been protective of her yard, but she seemed fine yesterday.  I was petting their new dog over the little fence.  Before I could say ....jack she was clamped onto my face.  I should have reported these people along time ago, this is my own fault.  Pearl is a gynormous white Newfoundland type of mountain dog & has been tied up most of her life.  Yesterday she was loose but not apparent when I was showing some attention to the new lab pup 6 months that is also tied up alot.

Husband back tonight late & off for 6 on Wednesday, so I am going to call SPCA or bylaw or both.  While I am at it, there is a gorgeous Husky on a chain day in & out, I am going to report them too before he tries to take some kids face off.  Responsible pet ownership is required, it isn't legal to have cats loose here either.  On leash or tethered in the owners yard is fine.  I feel stupid, it took this to snap me out of it.  I should have done this along time ago for these animals!  Cat traps on the way, if they have to get them from the pound maybe they will get serious about the stats on cats limited longevity if they are allowed to roam.  Not to mention, cat feces will ruin a garden in no time.

sorry, my rant!  Some peoples kids.

Hope you feel better soon sunshine!Cool 

CFIDSi/ME, FMSi, MCS, IBSi, EBVi, CMV, Cpni, H1, chronic insomnia, Chronic Lyme, HME, Babesia, Natural HRT-menopause, NAC 2.4 gm,Full CAP 6-2-07, all supplementsi+Iodorol, Inositol-depression, ultra Chitosan, L lysine Pulse#27 04-19-10 1gm Flagyli/day-5 days<

This treatment is such a hard thing to keep up when things are not getting better quickly enough.   I know what it feels like and I wish everyone had some visual encouragement like I have, it certainly keeps you going when you feel that nothing else is making any progress.

Just believe that this is the process you have to go through.   It will get better in time.

Michèle (UK) GFAi: Wheldon CAPi 1st May 2006. Daily Doxyi, Azi MWF, metroi pulse.

Jeanne one other thing, I do have a friend who is also extremely claustrophobic but has to have frequent MRI's.  He said they can give you something before the MRI scan to help you with that (I thought he said they give him Valium?), so - just ask about that.  It can't hurt to ask anyway!

Good luck,

Kelly

Diagnosed FMSi Feb '07.  2x/day: 600 mg NACi, 100 mg Doxyi, 500 mg Amoxicillini, 2000 iu Vit. D.  450 mg Valcyte.  250 mg Azi M/W/F.  500 mg 375 mg Flagyli pulses every 3-4 weeks.  Started CAPi June '07. 

I'm claustrophobic too. Didn't realise how claustrophobic until I had an MRI recently. The trick for me was to close my eyes before going in. I'd even recommend wearing a sleep-mask if you can get hold of one so you get absolutely no visual clues.

If you can do that and have a couple of mental relaxation techniques up your sleeve then its really not too bad. The first 2 minutes are hardest because you don't know how you will react. After that it becomes very easy and the time goes by pretty quickly.

 

Hunter: Don't think - experiment
 Jeanne, 

Sounds like symptoms of B12 deficiency, which can present as MS, cause neuropathy, etc. Especially if one is anemic and depending on which drugs one is taking, and how much LINK<  Even B12 injections can wear off too soon. Maybe try sublinguals every few hours to keep levels constant. Can’t hurt, since B12 is water soluble/can’t overdose.

I say this because I've just discovered all of this the hard way, after months of living in a relapse-like condition (similar to what you are describing). The B12 sublinguals seem to be only one of the few things that are starting to help.

 

--Minai

  RRMSi, diagnosed 2/04. NACi 4/06. Started Wheldon/Stratton regime 8/30/06. Doxycycline, 8/06, Azith, 10/06. Switched to Roxithromycin 11/06. Psuedo relapse/die-off with hospitalization 1/07. GAD-enhanced MRI of brain and spine shows NO NEW DISEASE ACTIVITY. LDNi 4/07. 1st Tinidazole Pulse, 8/11/07. Keflex 2/08. IV Rocephini 3/08. IV Clindamycin 5/08. USA

 

Minai, thanks for this input... considering I am anemic and take B12 shots... this could be part of my problem.... I also checked the list of drugs that deplete (per your link) and I am taking  several of them.  I haven't been diligent with my shots  and perhaps since I added the hydrocortisone (as well as my pulses?)  low B12 is something I wasn't aware could cause these types of problems. 

I'll be more aware of this now. Thank you.

JeanneRoz

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

Hi everyone,

Thank you for your input...  I spoke with my dr. and at this point he feels it may be some type of muscular problem/spasm.  So we are going to go with an MRI and X-ray first.  Then, we'll be sure to monitor my symptoms before pursuing a spinal MRI. 

But I'll definitely request tranquilizers if/when I have to go to an enclosed MRI unit again.

JeanneRoz

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.